Alert archive / Montana / Flash Flood Warnings in 2011
Flash Flood Warning 1, NWS Glasgow, MT
NWS Glasgow, MT issued this flash flood warning at Feb 14, 2011, 11:48 AM MST for Petroleum County, Montana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 14, 2011, 11:48 AM MST (18:48 UTC)
- Expired
- Feb 14, 2011, 2:45 PM MST
- In force
- 3 hr
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Petroleum County, MT
The radar
The Glasgow radar (KGGW), 155 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 6.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2344 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 231 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
887
WGUS55 KGGW 141848
FFWGGW
MTC069-142145-
/O.NEW.KGGW.FF.W.0001.110214T1848Z-110214T2145Z/
/00000.2.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
1148 AM MST MON FEB 14 2011
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
* FLASH FLOOD WARNING FOR A DAM FAILURE IN...
NORTHERN PETROLEUM COUNTY IN NORTHEAST MONTANA...
* UNTIL 245 PM MST.
* AT 1143 AM MST...A PRIVATE STOCK DAM IS FAILING AND WILL CAUSE
FLASH FLOODING DOWNSTREAM ON THE DRY BLOOD AND BLOOD CREEKS.
THE FOLLOWING COUNTY ROADS WILL BE IMPACTED:
DOVETAIL...VALENTINE...AND LOWER RIVER ROAD.
TAKE NECESSARY PRECAUTIONS IMMEDIATELY.
PEOPLE BELOW THE DAM SHOULD TAKE IMMEDIATE ACTION BY MONITORING LOCAL
RADIO OR TELEVISION AND FOLLOWING INSTRUCTIONS FOR ANY REQUIRED
EVACUATION AS OUTLINED BY LOCAL EMERGENCY OFFICIALS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOOD WATERS WILL BE MOVING DOWN DRY BLOOD AND BLOOD CREEKS.
A FLASH FLOOD WARNING MEANS FLASH FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER
CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...
ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
&&
LAT...LON 4730 10852 4731 10833 4736 10832 4739 10794
4734 10797 4725 10796 4722 10797 4722 10795
4720 10795 4718 10850
$$
TFJ
WEATHER.GOV/GLASGOWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this flash flood warning went out at Feb 14, 9:03 AM MST, 2 hours 45 minutes earlier.
Area forecast discussion, Feb 14, 9:03 AM MST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 903 AM MST MON FEB 14 2011 .SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH WEDNESDAY... MADE SOME TWEAKS TO LOWER TEMPS IN SOUTH-CENTRAL VALLEY COUNTY. REST OF FORECAST LOOKED GOOD. JAMBA PREVIOUS DISCUSSION... WATER VAPOR IMAGERY AND 500 MB HEIGHT FIELD SHOWS AN UPPER LEVEL RIDGE OVER THE WESTERN CONUS REBUILDING OVER THE ROCKY MOUNTAINS WHILE AN UPPER LEVEL TROUGH DIGS EASTWARD THROUGH THE GREAT LAKES REGION. A TIGHTLY WOUND UPPER TROUGH IS APPROACHING THE WEST COAST AS PLENTIFUL MOISTURE STREAMS AHEAD OF IT ACROSS MOST OF THE NORTHWESTERN CONUS. FORECAST CHALLENGES WILL FOCUS MAINLY ON TEMPERATURES AS THE SHORT TERM FORECAST IS QUIET AND GENERALLY CALM. RISING CREEKS AND STREAMS WILL ALSO BE OF CONCERN AS THE SNOW PACT IS EXPECTED TO CONTINUE TO MELT THROUGHOUT THE SHORT TERM FORECAST PERIOD. PARTLY CLOUDY SKIES...WINDS AROUND 10 KTS...AND CONTINUED WARMING DAYTIME TEMPERATURES SEEM TO PAINT THE SHORT TERM FORECAST PICTURE. EVEN THOUGH MODEL DATA CONTINUES TO HINT AT WIDESPREAD FOG FOR THE MORNING HOURS OVER THE NEXT SEVERAL DAYS...A PARTIAL CLOUD COVER WILL TEND TO INHIBIT FOG DEVELOPMENT. I KEPT FOG OUT OF THE FORECAST...BUT IF SKIES CLEAR DURING THE OVERNIGHT AND EARLY MORNING HOURS FOR MORE THAN JUST A COUPLE OF HOURS...FOG DEVELOPMENT POTENTIAL IS THERE AND IS WORTH KEEPING A EYE ON. DAILY SATELLITE IMAGERY WILL BEGIN TO REVEAL THE MELTING AND RETREATING EDGE TO THE SNOW FIELD WHICH IS ALREADY EVIDENT IN PHILLIPS AND PETROLEUM COUNTIES. BEST CHANCE FOR CLEAREST SKIES WILL LIKELY BE TODAY. THE TIGHT WEST COAST UPPER TROUGH IS JUST A WEAK PRECURSOR...A DISAPPEARING SAMPLING OF THE LARGE WEST COAST UPPER TROUGH SET TO BRING THE WESTERN CONUS INTO A PROLONGED PERIOD OF STORMINESS BEGINNING TODAY AND CONTINUING OVER THE NEXT SEVERAL DAYS. MOST OF THAT PRECIPITATION IS WRUNG OUT OVER THE MOUNTAINS BEFORE IT HAS A CHANCE TO MAKE IT THIS FAR EAST TO NE MONTANA...KEEPING THE SHORT TERM FORECAST DRY. AS THE UPPER TROUGH TAKES OVER MORE OF THE WESTERN CONUS...PRECIPITATION WILL BEGIN TO NOSE INTO THE WESTERN PORTIONS OF OUR CWA BY WEDNESDAY AS A RAIN AND SNOW MIX. BMICKELSON .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY... PATTERN SHIFT IN STORE FOR THE END OF THE WEEK AS UPPER TROF DROPS OUT OF THE GULF OF ALASKA TO REPLACE RIDGE OVER THE INTERMOUNTAIN WEST AND EAST PACIFIC RIDGE THAT HAS DOMINATED THIS WINTER REBUILDS. RECENT VERY WARM TEMPERATURES WILL GIVE WAY TO WHAT HAS BEEN MORE TYPICAL OF THIS WINTER...COLD AND SNOWY WEATHER. ARCTIC FRONT DROPPING INTO MONTANA ON WEDNESDAY WITH PACIFIC SHORTWAVE PUSHING MOISTURE ACROSS IT WEDNESDAY NIGHT AND THURSDAY. MODELS A BIT FASTER WITH BOTH THE COLD AIR SINKING SOUTHWARD AND THE WAVE MOVING ALONG THE FRONT...ESPECIALLY THE 0Z GFS. THE 06Z GFS MOVED THE BAND BACK TO THE NORTH...MORE IN LINE WITH THE ECMWF AND PREVIOUS MODEL RUNS. KEPT WITH CONSISTENCY OF POSITION BUT SPED UP THE TIMING SLIGHTLY AS THE BAND MOVES EAST. LESS AGREEMENT ON SNOW AMOUNTS...PARTICULARLY GIVEN THE SHIFT OF POSITION AND TIMING OF COLD AIR INTRUSION...BUT STILL EXPECT AT LEAST TWO INCHES OF SNOW ACROSS PART OF THE FORECAST AREA WEDNESDAY NIGHT INTO THURSDAY. COLD AIR ADVECTION AT THE BEGINNING OF THE EXTENDED PERIOD WILL ALSO LIKELY LEAD TO FALLING OR AT LEAST STEADY TEMPERATURES ON THURSDAY AND BLOWING SNOW AS WINDS INCREASE FROM THE NORTHWEST. COLD AIR LINGERS ON FRIDAY AS HIGH PRESSURE SLIDES INTO EASTERN MONTANA. MUCH GREATER UNCERTAINTY FOR THE FORECAST BEYOND FRIDAY AS MODELS DIFFERING ON HOW STUBBORN THE ARCTIC AIRMASS WILL BE TO MOVE. ECMWF HOLDS ON TO THE COLD...AND BRINGS REINFORCING SHOTS OF COLD AIR WITH A SERIES OF WAVES MOVING THROUGH THE UPPER FLOW. GFS HAS SIMILAR SHORTWAVES...BUT PULLS WARM AIR BACK NORTH AHEAD OF THEM. EBERT && .AVIATION... VFR CONDITIONS WITH MID TO HIGH CLOUDS EXPECTED TODAY. WINDS WILL MUCH LIGHTER TODAY AND FROM THE SOUTH TO SOUTHEAST. RAE && .HYDROLOGY... WITH RECENT WARM TEMPERATURES THE POSSIBILITY FOR FLOODING ON AREA STREAMS AND CREEKS WILL CONTINUE THROUGH MIDWEEK... ESPECIALLY SOUTH AND WEST OF A WHITEWATER- GLASGOW- GLENDIVE LINE. FLATWILLOW CREEK IN PETROLEUM COUNTY IS REPORTED TO BE OUT OF ITS BANKS AND THE MUSSELSHELL RIVER IS EXPECTED TO PEAK AROUND 13 FEET OR 5 FEET ABOVE FLOOD STAGE THIS MORNING. A FLOOD ADVISORY IS IN EFFECT FOR MOST OF PETROLEUM COUNTY INCLUDING THE MUSSELSHELL RIVER. && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Feb 14, 3:13 AM MST, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 313 AM MST MON FEB 14 2011 MTZ021-022-151100- PETROLEUM-GARFIELD- 313 AM MST MON FEB 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT A FLOOD ADVISORY DUE TO SNOW MELT IS IN EFFECT UNTIL NOON FOR THE MUSSELSHELL RIVER AND UPSTREAM TRIBUTARY CREEKS IN PETROLEUM COUNTY. MUDDY ROADS...AND WATER PONDING AND FLOWING OVER LOW LYING ROADS WILL MAKE TRAVEL DIFFICULT AND HAZARDOUS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER STORM SYSTEM WILL BRING COLDER TEMPERATURES AND CHANCES OF SNOW TO THE AREA LATER THIS WEEK. SOME SNOW ACCUMULATION CAN BE EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ016>020-023>027-059>062-151100- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-MCCONE-RICHLAND-DAWSON-PRAIRIE- WIBAUX-NORTHERN PHILLIPS-SOUTHWEST PHILLIPS-NORTHERN VALLEY- EASTERN ROOSEVELT- 313 AM MST MON FEB 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER STORM SYSTEM WILL BRING COLDER TEMPERATURES AND CHANCES OF SNOW TO THE AREA LATER THIS WEEK. SOME SNOW ACCUMULATION CAN BE EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 11:36 AM MST | Areal Flood Advisory | GGW | Garfield, Petroleum | 4 hr |
| Feb 14, 2:49 PM MST | Areal Flood Warning | GGW | Garfield, Petroleum | 5 days |
Nearby
Flash Flood Warnings in Montana, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.